Alert archive / Texas / Wind Chill Warnings in 2022
Wind Chill Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind chill warning at Dec 21, 2022, 1:01 PM CST for 33 counties in Texas. It took effect at Dec 22, 2022, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 1:01 PM CST (19:01 UTC)
- In effect from
- Dec 22, 2022, 6:00 PM CST
- Expired
- Dec 23, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS44 KEWX 211901 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 101 PM CST Wed Dec 21 2022 TXZ171>173-183>194-202>209-217>225-228-220315- /O.UPG.KEWX.WC.A.0001.221223T0000Z-221223T1800Z/ /O.NEW.KEWX.WC.W.0001.221223T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 101 PM CST Wed Dec 21 2022 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THURSDAY TO NOON CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 7 below zero, coldest in the Hill Country and Austin Metro area. * WHERE...Portions of south central Texas. * WHEN...From 6 PM Thursday to noon CST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
5 follow-up statements
461 WWUS44 KEWX 220330 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 930 PM CST Wed Dec 21 2022 TXZ171>173-183>194-202>209-217>225-228-230000- /O.CON.KEWX.WC.W.0001.221223T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 930 PM CST Wed Dec 21 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THURSDAY TO NOON CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 7 below zero, coldest in the Hill Country and Austin Metro area. * WHERE...Portions of south central Texas. * WHEN...From 6 PM Thursday to noon CST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
673 WWUS44 KEWX 221112 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 512 AM CST Thu Dec 22 2022 TXZ171>173-183>194-202>209-217>225-228-230000- /O.CON.KEWX.WC.W.0001.221223T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 512 AM CST Thu Dec 22 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 7 below zero, coldest in the Hill Country and Austin Metro area. * WHERE...Portions of south central Texas. * WHEN...From 6 PM Thursday to noon CST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
529 WWUS44 KEWX 221958 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 158 PM CST Thu Dec 22 2022 TXZ171>173-183>194-202>209-217>225-228-231200- /O.CON.KEWX.WC.W.0001.221223T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 158 PM CST Thu Dec 22 2022 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 7 below zero, coldest in the Hill Country and Austin Metro area. * WHERE...Portions of south central Texas. * WHEN...From 6 PM Thursday to noon CST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
356 WWUS44 KEWX 230947 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 347 AM CST Fri Dec 23 2022 TXZ171>173-183>194-202>209-217>225-228-231800- /O.CON.KEWX.WC.W.0001.000000T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 347 AM CST Fri Dec 23 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 10 below zero, coldest in the Hill Country and Austin Metro area. * WHERE...All of south central Texas. * WHEN...From now through Noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
922 WWUS44 KEWX 231759 WSWEWX URGENT - WINTER WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1159 AM CST Fri Dec 23 2022 TXZ171>173-183>194-202>209-217>225-228-231900- /O.EXP.KEWX.WC.W.0001.000000T0000Z-221223T1800Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 1159 AM CST Fri Dec 23 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... Winds have decreased and temperatures have risen and wind chill readings have risen above 0. The Wind Chill Warning will be allowed to expire. Wind chills will continue to be in the teens in the Hill Country and northern parts of the I-35 corridor through the afternoon and evening. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 11:57 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 21, 11:57 AM CST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1157 AM CST Wed Dec 21 2022 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 154 AM CST Wed Dec 21 2022 Skies are mostly cloudy across the area with scattered low clouds and broken high clouds streaming across the area. Light northeast winds prevail with temperatures currently in the upper 30s to near 50 degrees across the area. No fog has developed yet with the lowest visibility around 3 miles , but can't completely rule out some patchy fog will lower visibilities by morning. Weak southerly flow will make a brief return to the area this afternoon with partly to mostly cloudy skies continuing. Highs today will be in the 50s across the area. One last night in the 40s is expected tonight with partly cloudy skies and possible patchy fog once again. Eyes then turn to the advancing well-advertised arctic cold front. At sunrise Thursday the leading edge of the cold front will be entering North Texas. The leading edge of the cold front will most likely arrive to the northern Hill Country around 11 AM and then progress into the I35 corridor by 1 PM, the Coastal Plains around 2 PM then exiting the CWA in the southwestern counties by the end of the short term period at 6 PM Thursday. Day time highs will be reached just before the FROPA and will range from the middle 40s in the north to the upper 60s in the southwest. Temperatures behind the front will quickly drop 10 degrees and then continue to have a steady drop through the remainder of the afternoon. Temperatures at 6 PM Thursday should range from the upper 20s in the Hill Country to the middle 50s in the southwest where the front will just be moving through. A Hard Freeze Watch remains in effect and begins for the northern half of the CWA beginning at noon Thursday. The other piece to this will be strong northerly winds behind the front. Speeds will be around 18-25 mph with gusts up to 35 mph and there is a decent chance a Wind Advisory may be needed. With the already freezing cold temperatures and strong winds, wind chill values by late Thursday afternoon will already be in the teens in the northern CWA. && .LONG TERM... (Thursday night through Tuesday) Issued at 154 AM CST Wed Dec 21 2022 ...EXTREMELY COLD ARCTIC AIR SET TO SETTLE INTO THE REGION HEADING INTO THE HOLIDAY WEEKEND... At the beginning of the long term period, temperatures will be rapidly dropping behind the arctic cold front with northerly wind speeds around 20-30 mph, gusting up to 40 mph. We have two hazards that are set to go into effect at this time (Thursday evening), including the second half of the Hard Freeze Watch for the southern half of the CWA and a Wind Chill Watch for the entire CWA. It is likely that these hazards will be upgraded to Warnings/Advisories at some point during the day today after further collaboration with surrounding offices takes place. There has been little change in regards to the temperature and wind chill forecasts, with high confidence in extreme cold settling into the region for the end of the week. Additionally, there is still no precipitation expected through at least the end of the long term period. Once temperatures initially drop below freezing, most locations north of San Antonio will not rise above freezing until Saturday afternoon, with three consecutive nights of low temperatures at or below 25 degrees expected for all of south-central Texas. Early Friday morning will be the coldest period of the arctic air outbreak, at least from a wind chill perspective, with wind chill values ranging from the negative single digits across the Hill Country and southern Edwards Plateau to the mid-teens across southern portions of the Rio Grande Plains. The coldest morning from a temperature standpoint for far southern portions of the CWA will likely be Saturday morning when surface high pressure is more centered over the region. While temperatures will not be as cold as the February 2021 outbreak, and with no wintry precipitation, it will still be imperative that you remember the 4 P's and take action now to protect your People, Pets, Pipes, and Plants. The good news is that by Christmas Day temperatures will rise to near 50 degrees for much of the area, with temperatures continuing to climb through the beginning of next week. By Wednesday of next week, temperatures will likely be in the low 70s for the Coastal Plains with mid to upper 60s elsewhere. && .AVIATION... (18Z TAFS) Issued at 1141 AM CST Wed Dec 21 2022 Moist Gulf flow at low and mid levels over light winds and cold air near the ground will maintain patchy to areas of fog and IFR to MVFR CIGS from now through mid-morning Thursday. The most likely periods for IFR VSBYS and CIGS are through 19Z today and again from 07Z to 15Z Thursday. A strong Arctic cold front will pass through the area between 15Z and 18Z resulting in winds shifting to 340 to 010 degrees and increasing to 20G40KT for the rest of the TAF period. There will be some lifting of clouds to 020-030 AGL, and some clearing from OVC to BKN to SCT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 42 56 15 / 0 0 0 0 Austin Bergstrom Intl Airport 54 42 58 15 / 0 0 0 0 New Braunfels Muni Airport 56 43 60 17 / 0 0 0 0 Burnet Muni Airport 53 41 49 13 / 0 0 0 0 Del Rio Intl Airport 56 43 66 20 / 0 0 0 0 Georgetown Muni Airport 54 42 53 14 / 0 0 0 0 Hondo Muni Airport 58 43 66 18 / 0 0 0 0 San Marcos Muni Airport 55 42 60 16 / 0 0 0 0 La Grange - Fayette Regional 55 42 59 17 / 0 0 0 0 San Antonio Intl Airport 57 44 62 18 / 0 0 0 0 Stinson Muni Airport 58 44 64 20 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Watch from Thursday afternoon through Saturday morning for Bandera-Bastrop-Blanco-Burnet-Caldwell-Comal-Edwards-Fayette- Gillespie-Hays-Kendall-Kerr-Lee-Llano-Real-Travis-Val Verde- Williamson. Wind Chill Watch from Thursday evening through Friday morning for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Dimmit-Edwards-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays- Karnes-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Maverick-Medina-Real- Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. Hard Freeze Watch from Thursday evening through Saturday morning for Atascosa-Bexar-De Witt-Dimmit-Frio-Gonzales-Guadalupe-Karnes- Kinney-Lavaca-Maverick-Medina-Uvalde-Wilson-Zavala. && Short-Term...Gale Long-Term...29 Aviation...Zeitler/Salem
Hazardous weather outlook, Dec 21, 2:52 AM CST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 252 AM CST Wed Dec 21 2022 TXZ171>173-183>194-202>209-217>225-228-221200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 252 AM CST Wed Dec 21 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Patchy fog will be possible Wednesday morning across portions of South-Central Texas. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong Arctic cold front will arrive on Thursday. This will bring the coldest temperatures this season, thus far. A Hard Freeze Watch and a Wind Chill Watch have been issued. Hard Freeze Warnings and Wind Chill Advisories are likely for our area. Wind Chill Warnings and Wind Advisories are possible for parts of our area. Low temperatures Friday and Saturday mornings will be in the teens north to around 20 degrees south. High temperatures Friday likely will not rise above freezing across the Hill Country and across portions of the I-35 corridor. Now is the time to make last minute preparations for this bitterly cold air. Remember the 4 P's to protect your plants, pipes, pets, and people for the extreme cold air. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:02 PM CST | Hard Freeze Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Dec 21, 1:02 PM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 24 more | 35 hr |
Nearby
Wind Chill Warnings in Texas, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.